Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 24, 2021, 9:01 PM CDT for Jefferson County, Orange County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2021, 9:01 PM CDT (02:01 UTC)
- Expired
- Aug 24, 2021, 9:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Lake Charles, LA
- Hail
- 0.00 in
- Wind
- 50
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 85 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2686 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
214
WWUS84 KLCH 250201
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
901 PM CDT Tue Aug 24 2021
TXZ215-216-250245-
Orange TX-Jefferson TX-
901 PM CDT Tue Aug 24 2021
...Strong thunderstorms will impact portions of Jefferson and Orange
Counties through 945 PM CDT...
At 900 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bevil Oaks to near La Belle to Port
Arthur. Movement was southwest at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches, Vidor,
Bridge City, West Orange, Nome, Central Gardens, Sabine Pass,
Hamshire, Mauriceville, Bevil Oaks, China, Rose City, Pine Forest,
Port Acres and Fannett.
This includes Interstate 10 in Texas between mile markers 880 and
832.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2989 9436 2989 9444 3011 9445 3012 9430
3019 9421 3016 9411 3020 9409 3024 9412
3024 9371 3006 9370 2999 9378 2999 9386
2983 9392 2985 9393 2985 9394 2984 9395
2968 9384 2967 9405 2956 9435
TIME...MOT...LOC 0200Z 047DEG 44KT 3012 9422 2994 9416 2982 9394
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
LandreneauWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 24, 6:40 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 24, 6:40 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 640 PM CDT Tue Aug 24 2021 .AVIATION... Line of storms moving southwestward across the CWA will be the main concern through the next few hours, mainly for LCH and BPT. Have included TEMPO groups for winds, reduced VIS, and lower ceilings, all of which are expected to impact LCH within the next half hour and BPT in an hour or two. On the other hand, conditions will be improving across the Acadiana terminals through the next hour or so. This line will continue to move southwestward through the evening, and should begin to dissipate with sunset. Overnight, VFR conditions are expected, with another round of reduced VIS at AEX/LCH likely through the 10-13Z period. Tomorrow, we start the day dry and mostly sunny, with rain chances returning through the afternoon. Have included VCTS/VCSH at all sites for the possibility of scattered afternoon convection, which should once again dissipate with sunset. 17 && .PREV DISCUSSION... /issued 314 PM CDT Tue Aug 24 2021/ SHORT TERM [Through Thursday night]... Daytime heating is allowing for some showers and a few thunderstorms to develop this afternoon over east central and southeast Louisiana, along with southwest Mississippi. With northeast flow a loft around an upper level ridge this activity will push southwest and across the forecast area for the remainder of the afternoon, then dissipate quickly in the evening and after sunset with the loss of daytime heating. Before the convection started to develop, a few reliable observation sites in east central and south central Louisiana made it up to at-least 109F for a heat index. Will keep the heat advisory going in that area for another couple of hours, then by 6 pm, enough convection, cloud cover, and rain cooled outflow boundaries should have taken hold to keep apparent temperatures below criteria. The upper level ridge that has been the main weather player will continue to gradually shift northward over the next couple of days. This will allow for a better atmospheric moisture profile to be found across the forecast area, along with disturbances rotating westward around it. The result will be an increase in the daily diurnal showers and thunderstorms. The main concern with the storms that develop over the next couple of days will be brief torrential downpours. With more convection in store, the apparent temperatures in the afternoon should be kept in check enough that a heat advisory is not anticipate tomorrow or Thursday. Rua LONG TERM [Friday through Tuesday]... The upper low currently north of Hispaniola will have drifted into the northern gulf coast by Friday while weakening. With this weakness aloft and the typically high moisture values that will already be in place scattered to numerous showers and storms can be expected. This weekend into early next week the forecast will be dependent on what and where a potential tropical system becomes and migrates towards. The national blend was left in the forecast which indicates high chances for rain along with highs in the upper 80s to low 90s. 05 MARINE... Weak high pressure will be found over the northwest Gulf through the end of the week before dissipating. This will allow for mainly light and variable winds and light seas. A more profound southerly flow will develop by the end of the week into the weekend as another area of high pressure centered off the southeast US coast will ridge across the northern Gulf of Mexico. Rua && .PRELIMINARY POINT TEMPS/POPS... AEX 76 96 75 93 / 20 50 10 60 LCH 77 94 76 90 / 20 50 30 80 LFT 76 94 76 90 / 20 70 30 80 BPT 76 95 76 91 / 20 50 30 70 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Aug 24, 3:21 PM CDT, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 321 PM CDT Tue Aug 24 2021 LAZ027-030-031-041-042-073-074-TXZ180-201-215-216-259>262-252100- Vernon-Beauregard-Allen-Calcasieu-Jefferson Davis-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 321 PM CDT Tue Aug 24 2021 This Hazardous Weather Outlook is for southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorm activity will become scattered to numerous Wednesday through Sunday. No severe thunderstorms are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ028-029-032-033-043>045-052>055-252100- Rapides-Avoyelles-Evangeline-St. Landry-Acadia-Lafayette- Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin- 321 PM CDT Tue Aug 24 2021 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana and southwest Louisiana. .DAY ONE...Remainder of the afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorm activity will become scattered to numerous Wednesday through Sunday. No severe thunderstorms are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-252100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 321 PM CDT Tue Aug 24 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorm activity will become scattered to numerous Wednesday through Sunday. No severe thunderstorms are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 24, 6:34 PM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
634 PM CDT Tue Aug 24 2021
LAZ027-030-031-TXZ260-250030-
Allen LA-Beauregard LA-Vernon LA-Northern Newton TX-
634 PM CDT Tue Aug 24 2021
...Strong thunderstorms will impact portions of Beauregard, western
Vernon, southwestern Allen Parishes in southwestern Louisiana and
northeastern Newton Counties through 730 PM CDT...
At 634 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Burr Ferry to 6 miles southwest of De
Ridder to near Dry Creek. Movement was southwest at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
De Ridder, Leesville, Kinder, Rosepine, Merryville, Anacoco, Reeves,
Dry Creek, Singer, Ragley, Toledo Bend Dam, Bon Weir, Burkeville, New
Llano, Hornbeck, Bivens, Mayflower, Leblanc, Junction and Oretta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3095 9319 3044 9280 3044 9306 3042 9313
3040 9313 3040 9338 3049 9339 3048 9349
3063 9366 3117 9374 3117 9358 3119 9355
3128 9353 3128 9344 3135 9340
TIME...MOT...LOC 2334Z 028DEG 14KT 3111 9346 3080 9338 3066 9310
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LandreneauSpecial weather statement, Aug 24, 6:37 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
637 PM CDT Tue Aug 24 2021
LAZ052-074-250030-
Vermilion LA-East Cameron LA-
637 PM CDT Tue Aug 24 2021
...Strong thunderstorms will impact portions of eastern Cameron and
Vermilion Parishes through 730 PM CDT...
At 636 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lowry to 12 miles south of Gueydan to 7
miles south of Intracoastal City. Movement was southwest at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gueydan, Grand Chenier, Rockefeller Wildlife Range, Freshwater City,
Intracoastal City, Forked Island, Pecan Island, Klondike, Esther and
Florence Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2959 9265 2975 9308 2974 9301 2975 9301
2976 9304 2976 9305 3009 9262 2980 9199
2972 9215 2973 9215 2976 9213 2975 9221
2970 9217 2969 9210 2969 9211 2967 9213
2961 9211 2962 9206 2958 9210 2953 9229
TIME...MOT...LOC 2336Z 054DEG 21KT 2998 9274 2984 9254 2968 9212
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LandreneauSpecial weather statement, Aug 24, 7:00 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Lake Charles LA
700 PM CDT Tue Aug 24 2021
LAZ041-042-074-250100-
Calcasieu LA-Jefferson Davis LA-East Cameron LA-
700 PM CDT Tue Aug 24 2021
...Strong thunderstorms will impact portions of northeastern Cameron,
western Jefferson Davis and Calcasieu Parishes through 800 PM CDT...
At 700 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Topsy to near Lake Charles to 7 miles
southeast of Lacassine National Wildlife Refuge. Movement was
southwest at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Charles, Sulphur, Westlake, Iowa, Grand Lake, Hayes, Moss Bluff,
De Quincy, Lacassine National Wildlife Refuge, Lake Charles Regional
Airport, Hacketts Corner, Topsy, Lebleu Settlement, Gillis, Lowry,
Sweet Lake, Carlyss, Buller, Buhler and Heberts Marina.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 18 and 48.
Interstate 210 between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2975 9311 2992 9325 2993 9324 2997 9327
3002 9327 3005 9328 3005 9336 3040 9349
3049 9349 3049 9339 3040 9338 3040 9313
3042 9313 3044 9300 3021 9291 3000 9274
2975 9307
TIME...MOT...LOC 0000Z 063DEG 18KT 3038 9315 3019 9313 2989 9288
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LandreneauSpecial weather statement, Aug 24, 7:40 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
740 PM CDT Tue Aug 24 2021
LAZ030-041-073-TXZ201-216-261-262-250145-
Calcasieu LA-West Cameron LA-Beauregard LA-Orange TX-Hardin TX-
Southern Newton TX-Southern Jasper TX-
740 PM CDT Tue Aug 24 2021
...Strong thunderstorms will impact portions of northwestern Cameron,
southwestern Beauregard and Calcasieu Parishes, southwestern Newton,
northeastern Hardin, Orange and southeastern Jasper Counties through
845 PM CDT...
At 740 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bancroft to near Edgerly to Lake Charles
Regional Airport. Movement was southwest at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Charles, Sulphur, Orange, Vidor, Bridge City, Westlake, West
Orange, Vinton, Deweyville, Evadale, Moss Bluff, De Quincy, Ragley,
Lake Charles Regional Airport, Starks, Sabine National Wildlife,
Fields, Mauriceville, Buna and Pine Forest.
This includes the following highways...
Interstate 10 in Texas between mile markers 880 and 860.
Interstate 10 in Louisiana between mile markers 1 and 34.
Interstate 210 between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3052 9372 3054 9374 3056 9321 3009 9314
3005 9320 3005 9333 2994 9334 2981 9352
2994 9376 2997 9376 2999 9380 3000 9379
2998 9383 3007 9401 3053 9423
TIME...MOT...LOC 0040Z 066DEG 36KT 3056 9365 3028 9349 3011 9319
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
LandreneauLocal storm report, Aug 24, 8:59 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
859 PM CDT TUE AUG 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST N ORANGE 30.10N 93.76W
08/24/2021 E40.00 MPH ORANGE TX PUBLIC
40-50 MPH WIND GUSTS AROUND ORANGE, TX AS STORMS MOVED
THROUGH. REPORTS OF POWER OUTAGES AND DOWNED LIMBS.
&&
STACEY.DENSONSpecial weather statement, Aug 24, 9:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
901 PM CDT Tue Aug 24 2021
TXZ215-216-250245-
Orange TX-Jefferson TX-
901 PM CDT Tue Aug 24 2021
...Strong thunderstorms will impact portions of Jefferson and Orange
Counties through 945 PM CDT...
At 900 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bevil Oaks to near La Belle to Port
Arthur. Movement was southwest at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches, Vidor,
Bridge City, West Orange, Nome, Central Gardens, Sabine Pass,
Hamshire, Mauriceville, Bevil Oaks, China, Rose City, Pine Forest,
Port Acres and Fannett.
This includes Interstate 10 in Texas between mile markers 880 and
832.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2989 9436 2989 9444 3011 9445 3012 9430
3019 9421 3016 9411 3020 9409 3024 9412
3024 9371 3006 9370 2999 9378 2999 9386
2983 9392 2985 9393 2985 9394 2984 9395
2968 9384 2967 9405 2956 9435
TIME...MOT...LOC 0200Z 047DEG 44KT 3012 9422 2994 9416 2982 9394
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LandreneauThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:00 PM CDT | Special Weather Statement | LCH | Calcasieu, Cameron | 60 min |
| Aug 24, 7:13 PM CDT | Special Marine Warning | LCH | 62 min | |
| Aug 24, 7:40 PM CDT | Special Weather Statement | LCH | Calcasieu | 65 min |
| Aug 25, 4:01 AM CDT | Heat Advisory | LCH | Avoyelles, Evangeline, Lafayette, Rapides, Saint Landry, Saint Martin | 14 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.